Alert archive / Texas / Flash Flood Warnings in 2023

Flash Flood Warning 20, NWS Austin/San Antonio, TX

May 13, 20239 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 13, 2023, 4:57 AM CDT for 9 counties in Texas. It was in force for 6 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2023, 4:57 AM CDT (09:57 UTC)
Expired
May 13, 2023, 11:00 AM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Bastrop County, TX, Caldwell County, TX, DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Guadalupe County, TX, Karnes County, TX, Lavaca County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 73 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 7:45 AM CDTFLASH FLOOD8 Sse Yoakum, TXFM 1447 AT FM 682 CLOSED DUE TO HIGH WATER OVER THE ROAD.
May 13, 7:52 AM CDTFLASH FLOOD4 N Cuero, TXTXDOT REPORTS LOW WATER CROSSINGS ARE FLOODED ON U.S. 183 NORTH OF CUERO.
May 13, 7:54 AM CDTFLASH FLOOD1 S Smiley, TXTXDOT REPORTS WATER OVER THE ROAD ON FM 108 SOUTH OF SMILEY.
May 13, 8:00 AM CDTFLASH FLOOD3 Ssw Karnes City, TXTXDOT REPORTS FM 1353 SOUTH OF KARNES CITY CLOSED DUE TO FLOODING.
May 13, 8:03 AM CDTFLASH FLOOD2 W Hochheim, TXTXDOT REPORTS WATER OVER THE ROAD ON FM 766 SOUTHWEST OF HOCHHEIM.
May 13, 8:18 AM CDTFLASH FLOOD2 Nw Yorktown, TXTXDOT REPORTS LOW WATER CROSSINGS FLOODED ALONG HIGHWAY 119 NORTHWEST OF YORKTOWN.
May 13, 8:20 AM CDTFLASH FLOOD3 Ene Yoakum, TXTXDOT REPORTS WATER OVER FM 318 NORTHEAST OF YOAKUM.
May 13, 8:44 AM CDTFLASH FLOOD7 Ene Gonzales, TXTXDOT REPORTS WATER OVER FM 532 EAST OF GONZALES.
May 13, 10:34 AM CDTFLASH FLOOD3 Wsw Gillett, TXTXDOT REPORTS FM 887 CLOSED DUE TO FLOODING WEST OF GILLETT.
May 13, 10:35 AM CDTFLASH FLOOD6 Ssw Gillett, TXTXDOT REPORTS FM 627 CLOSED DUE TO FLOODING SOUTH OF GILLETT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this flash flood warning; the first came 168 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2023-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2023-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3404 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted.

176 
WGUS54 KEWX 130957
FFWEWX
TXC021-055-123-149-177-187-255-285-493-131600-
/O.NEW.KEWX.FF.W.0020.230513T0957Z-230513T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
457 AM CDT Sat May 13 2023

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Southeastern Bastrop County in south central Texas...
  Southeastern Caldwell County in south central Texas...
  DeWitt County in south central Texas...
  Southwestern Fayette County in south central Texas...
  Gonzales County in south central Texas...
  Southeastern Guadalupe County in south central Texas...
  Karnes County in south central Texas...
  Western Lavaca County in south central Texas...
  Wilson County in south central Texas...

* Until 1100 AM CDT Saturday.

* At 457 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Cuero, Gonzales, Floresville, Yoakum, Luling, Kenedy, Karnes City, 
  Poth, Yorktown, Shiner, Stockdale, Flatonia, Moulton, Kosciusko, 
  Nixon, Elmendorf, La Vernia, Waelder, Runge and Falls City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 2911 9840 2938 9818 2997 9710 2923 9697
      2867 9781 2869 9787 2872 9792 2869 9800

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MO
2 follow-up statements
094 
WGUS74 KEWX 131209
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
709 AM CDT Sat May 13 2023

TXC021-055-123-149-177-187-255-285-493-131600-
/O.CON.KEWX.FF.W.0020.000000T0000Z-230513T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bastrop TX-Caldwell TX-DeWitt TX-Fayette TX-Gonzales TX-Guadalupe TX-
Karnes TX-Lavaca TX-Wilson TX-
709 AM CDT Sat May 13 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 AM CDT THIS 
MORNING FOR SOUTHEASTERN BASTROP, SOUTHEASTERN CALDWELL, DEWITT, 
SOUTHWESTERN FAYETTE, GONZALES, SOUTHEASTERN GUADALUPE, KARNES, 
WESTERN LAVACA AND WILSON COUNTIES...

At 709 AM CDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 2 
and 5 inches of rain have fallen. Additional rainfall amounts of 1 
to 3 inches are possible in the warned area. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Cuero, Gonzales, Floresville, Yoakum, Luling, Kenedy, Karnes City, 
  Poth, Yorktown, Shiner, Stockdale, Flatonia, Moulton, Kosciusko, 
  Nixon, Elmendorf, La Vernia, Waelder, Runge and Falls City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 2911 9840 2938 9818 2997 9710 2923 9697
      2867 9781 2869 9787 2872 9792 2869 9800

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

RUNYEN
229 
WGUS74 KEWX 131314
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
814 AM CDT Sat May 13 2023

TXC021-055-149-187-493-131324-
/O.CAN.KEWX.FF.W.0020.000000T0000Z-230513T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bastrop TX-Caldwell TX-Fayette TX-Guadalupe TX-Wilson TX-
814 AM CDT Sat May 13 2023

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN BASTROP, 
SOUTHEASTERN CALDWELL, SOUTHWESTERN FAYETTE, SOUTHEASTERN GUADALUPE 
AND WILSON COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

A Flood Watch remains in effect until 800 PM CDT Saturday for a 
portion of south central Texas.

LAT...LON 2922 9773 2941 9765 2963 9715 2963 9704
      2923 9697 2867 9781 2872 9792 2869 9800
      2889 9818

$$

TXC123-177-255-285-131600-
/O.CON.KEWX.FF.W.0020.000000T0000Z-230513T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DeWitt TX-Gonzales TX-Karnes TX-Lavaca TX-
814 AM CDT Sat May 13 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 AM CDT THIS 
MORNING FOR DEWITT, SOUTHERN GONZALES, KARNES AND WESTERN LAVACA 
COUNTIES...

At 814 AM CDT, Radar and automated gauges continue indicate 
thunderstorms producing very heavy rain across the warned area. 
Between 2 and 6 inches of rain have fallen. Additional rainfall 
amounts of 1 to 3 inches are possible in the warned area. Flash 
flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Local law enforcement and TXDOT officials are reporting
         flooded roadways in portions of southern Gonzales,
         DeWitt, and Karnes Counties.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Cuero, Gonzales, Yoakum, Kenedy, Karnes City, Yorktown, Shiner, 
  Moulton, Runge, Falls City, Smiley, Nordheim, Westhoff, Cheapside, 
  Gillett, Hochheim, Cestohowa, Sample, Gruenau and New Davy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 2922 9773 2941 9765 2963 9715 2963 9704
      2923 9697 2867 9781 2872 9792 2869 9800
      2889 9818

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

RUNYEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:15 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 13, 3:15 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
315 AM CDT Sat May 13 2023

...New SHORT TERM, LONG TERM...

Key points:

-Rounds of moderate to heavy rains expected to continue this weekend
 into next week.

-A Flood Watch remains in effect through early this evening and may
 be extended later into the weekend.

-3 to 6 inches of rain are expected over many areas with isolated
totals of up to 10 inches possible.

-Be sure to have multiple ways to receive flood and severe weather-
related warnings.

.SHORT TERM...
(Today through Sunday)
Issued at 315 AM CDT Sat May 13 2023

The much anticipated strong to severe thunderstorms and heavy rains
with flooding event is well underway. The line of showers and
thunderstorms has moved east of the I-35/I-37 corridors with showers
and thunderstorms moving up from the Coastal Plains and rain with a
few thunderstorms over the Hill Country to the Rio Grande. The line
will continue to move to the east this morning as the activity from
the Coastal Plains feed into it. The heaviest rains this morning will
be east of I-35 to the Coastal Plains. The activity over our western
areas should gradually decrease. It is possible that the ongoing
heavy rains stabilizes the airmass making for less convective
development in its wake later this morning and possibly this
afternoon. The models show a variety of solutions for today. Still
expect 3 to 6 inches mainly over the eastern areas with isolated
totals near 10 inches. Will continue the Flood Watch through early
this evening. There is a marginal risk of strong to severe storms for
today due to some instability and steep mid level lapse rates.

Deep southerly flow remains over South Central Texas tonight through
Sunday. Quite a few models indicate additional impulses with rounds
of showers and thunderstorms moving up from the south-southwest
tonight into Sunday. There is a good potential for at least locally
heavy rains with WPC showing a slight chance for excessive rainfall
for most of our area. As a result, the Flood Watch may be extended
beyond this evening.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 315 AM CDT Sat May 13 2023

Deep southerly flow remains over South Central Texas on Monday with
a few models indicating additional impulses with rounds of showers
and thunderstorms moving up from the south-southwest. There is a
good potential for at least locally heavy rains with WPC showing a
slight chance for excessive rainfall for most of our area.

The deep southerly flow early in the week yields to mid level
troughiness for the middle of next week, then upper level ridging
late next week. A moist airmass remains, however, PWs decrease a
little. As a result, chances of showers and thunderstorms along with
heavy rain potential decrease with WPC showing only a marginal risk
of excessive rainfall.

&&

.AVIATION...
(06Z TAFS)
Issued at 1234 AM CDT Sat May 13 2023

A line of SHRA/TSRA approaching the I-35 corridor will impact those
sites over the next few hours. Wind gusts to 40 KTs are possible at
KSAT/KSSF. Models are still having a hard time depicting conditions
after this initial line of storms, so continued the trend of shower
chances for Saturday into Saturday night. However, some breaks in
precipitation are likely. The showers and thunderstorms will play
havoc with flying categories. Areas of MVFR conditions with pockets
of LIFR/IFR conditions are possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              82  68  81  68 /  90  70  80  30
Austin Bergstrom Intl Airport  81  67  81  67 /  90  70  80  30
New Braunfels Muni Airport     80  68  79  67 /  90  70  80  40
Burnet Muni Airport            78  66  78  66 /  90  60  80  40
Del Rio Intl Airport           80  69  81  68 /  70  70  70  70
Georgetown Muni Airport        79  67  79  66 /  80  60  80  30
Hondo Muni Airport             77  66  79  67 /  80  70  90  60
San Marcos Muni Airport        80  67  80  67 /  90  70  80  40
La Grange - Fayette Regional   82  69  81  69 /  80  60  70  20
San Antonio Intl Airport       78  68  79  68 /  90  70  90  50
Stinson Muni Airport           79  68  79  69 /  90  70  90  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for Atascosa-Bandera-Bastrop-Bexar-
Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit-Edwards-Fayette-Frio-
Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Kinney-Lavaca-
Lee-Llano-Maverick-Medina-Real-Travis-Uvalde-Val Verde-Williamson-
Wilson-Zavala.

&&

Short-Term...04
Long-Term...04
Aviation...04
Hazardous weather outlook, May 13, 3:41 AM CDT, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
341 AM CDT Sat May 13 2023

TXZ171>173-183>194-202>209-217>225-228-140845-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
341 AM CDT Sat May 13 2023

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Rounds of heavy rains will continue today, especially east of
I-35 to near the Coastal Plains with locally heavy rains west of
this area. There is a level 3 out of 4 risk of excessive rainfall
leading to flooding near the Coastal Plains, decreasing to 1 out
of 4 risk over the Edwards Plateau.

A Flood Watch is in effect through early this evening, however it
may be extended. This is an evolving forecast. So, be sure to
check the forecast frequently for updates.

There is also a level 1 to 2 out of 5 risk for severe storms
across generally along and east of I-35 with the greatest risk
near the Coastal Plains and US 77 corridor. Large hail and
damaging wind gusts are the main severe weather threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Rounds of showers and thunderstorms will continue on Sunday
through much of next week. Locally, possibly more widespread
heavy rains are possible. There is a level 2 out of 4 risk of
excessive rainfall leading to flooding on Sunday and Monday, then
1 out of 4 risk Tuesday and Wednesday.

A Flood Watch may be needed for portions of our area. This is an
evolving forecast. So, be sure to check the forecast frequently
for updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, May 13, 2:49 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
249 AM CDT SAT MAY 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 AM     FLASH FLOOD      4 ENE LACKLAND AFB      29.41N 98.56W
05/13/2023                   BEXAR              TX   STORM CHASER

            CAR STALLED/FLOODED OUT AND SEVERAL LANES
            FLOODED ON HIGHWAY 90 NEAR THE INTERSECTION
            OF GENERAL MCMULLEN DR.

&&

MB
Local storm report, May 13, 3:03 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
303 AM CDT SAT MAY 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 AM     FLOOD            2 WSW WELLS BRANCH      30.43N 97.70W
05/13/2023                   TRAVIS             TX   COUNTY OFFICIAL

            LOW WATER CROSSING REPORTED CLOSED AT THE
            INTERSECTION OF MCNEIL DR AND N MOPAC EXPY.

&&

AQ
Local storm report, May 13, 3:07 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
307 AM CDT SAT MAY 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 AM     FLASH FLOOD      5 SSW SEA WORLD         29.39N 98.73W
05/13/2023                   BEXAR              TX   COUNTY OFFICIAL

            WATER OVER A LOW WATER CROSSING ALONG
            GROSENBACHER RD NORTH OF US 90. REPORT
            RELAYED VIA BEXAR FLOOD.

&&

AQ
Local storm report, May 13, 3:11 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
311 AM CDT SAT MAY 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     FLASH FLOOD      1 SW SAN ANTONIO        29.41N 98.51W
05/13/2023                   BEXAR              TX   TRAINED SPOTTER

            SEVERAL LANES FLOODED AT THE INTERSECTION
            NEAR INTERSECTION OF I-35 AND LAREDO STREET.

&&

MB
Local storm report, May 13, 3:12 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
312 AM CDT SAT MAY 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 AM     FLOOD            5 NW HAYS               30.16N 97.94W
05/13/2023                   HAYS               TX   COUNTY OFFICIAL

            BEAR CREEK PASS LOW WATER CROSSING CLOSED.

&&

MB
Special weather statement, May 13, 4:41 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
441 AM CDT Sat May 13 2023

TXZ209-131015-
Fayette TX-
441 AM CDT Sat May 13 2023

...A strong thunderstorm will impact portions of northeastern Fayette
County through 515 AM CDT...

At 440 AM CDT, Doppler radar was tracking a strong thunderstorm near
La Grange, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
La Grange, Fayetteville, Round Top, Swiss Alp, Rutersville,
Warrenton, O'Quinn, Waldeck, Rabbs Prairie, Ellinger, Plum, Walhalla,
Rek Hill, Mullins Prairie and Nechanitz.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2985 9666 2976 9697 2992 9706 3012 9672
      2992 9660
TIME...MOT...LOC 0940Z 242DEG 23KT 2988 9694

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

RUNYEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:11 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXDimmit, Kinney, Maverick, Uvalde, Zavala64 min
May 12, 7:30 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXEdwards, Kinney, Real, Uvalde60 min
May 12, 7:34 PM CDTSevere Thunderstorm WarningEWXEdwards, Real, Val Verde56 min
May 12, 7:39 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXKinney, Maverick36 min
May 12, 7:48 PM CDTAreal Flood AdvisoryEWXKinney, Maverick, Val Verde3 hr
May 12, 7:49 PM CDTAreal Flood AdvisoryEWXDimmit, Maverick3 hr
May 12, 8:10 PM CDTTornado WarningEWXDimmit, Maverick, Zavala35 min
May 12, 8:17 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBandera, Edwards, Kerr, Kinney, Real, Uvalde58 min
May 12, 8:27 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala63 min
May 12, 8:40 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr, Real50 min
May 12, 8:59 PM CDTSpecial Weather StatementEWXMaverick46 min
May 12, 9:07 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr, Medina, Real, Uvalde, Zavala30 min
May 12, 9:10 PM CDTSpecial Weather StatementEWXMaverick50 min
May 12, 9:24 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala66 min
May 12, 9:42 PM CDTFlash Flood Warning Considerable damage threatEWXDimmit, Maverick, Zavala4 hr
May 12, 9:56 PM CDTSpecial Weather StatementEWXGillespie49 min
May 12, 9:58 PM CDTSpecial Weather StatementEWXZavala17 min
May 12, 10:02 PM CDTSpecial Weather StatementEWXBandera, Kerr43 min
May 12, 10:15 PM CDTSevere Thunderstorm WarningEWXAtascosa, Dimmit, Frio, Medina, Uvalde, Zavala60 min
May 12, 10:24 PM CDTAreal Flood AdvisoryEWXDimmit, Zavala4 hr
May 12, 10:29 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala50 min
May 12, 10:39 PM CDTSpecial Weather StatementEWXUvalde51 min
May 12, 10:43 PM CDTSpecial Weather StatementEWXBandera62 min
May 12, 10:51 PM CDTAreal Flood AdvisoryEWXBandera, Kerr3 hr
May 12, 10:54 PM CDTSpecial Weather StatementEWXGillespie, Llano66 min
May 12, 11:05 PM CDTAreal Flood AdvisoryEWXGillespie, Llano3 hr
May 12, 11:08 PM CDTSpecial Weather StatementEWXMedina52 min
May 12, 11:13 PM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Frio, Kerr, Medina, Uvalde62 min
May 12, 11:24 PM CDTAreal Flood AdvisoryEWXBandera, Medina, Uvalde3 hr
May 12, 11:29 PM CDTSpecial Weather StatementEWXDimmit, Zavala61 min
May 13, 12:05 AM CDTFlash Flood Warning Considerable damage threatEWXDimmit, Uvalde, Zavala3 hr
May 13, 12:13 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bandera, Bexar, Comal, Guadalupe, Kendall and 2 more62 min
May 13, 12:17 AM CDTAreal Flood AdvisoryEWXAtascosa, Bandera, Bexar, Kendall, Medina4 hr
May 13, 12:26 AM CDTSpecial Weather StatementEWXBurnet49 min
May 13, 12:34 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Gillespie, Kendall, Llano, Travis3 hr
May 13, 1:00 AM CDTSpecial Weather StatementEWXAtascosa45 min
May 13, 1:10 AM CDTAreal Flood AdvisoryEWXAtascosa, Bexar, Blanco, Comal, Guadalupe, Karnes and 2 more4 hr
May 13, 1:11 AM CDTSpecial Weather StatementEWXBexar, Comal, Wilson64 min
May 13, 1:27 AM CDTAreal Flood AdvisoryEWXDimmit, Maverick, Zavala3 hr
May 13, 1:32 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Wilson30 min
May 13, 1:55 AM CDTAreal Flood AdvisoryEWXBlanco, Hays, Travis, Williamson3 hr
May 13, 2:05 AM CDTFlash Flood Warning Considerable damage threatEWXBexar4 hr
May 13, 2:16 AM CDTSpecial Weather StatementEWXComal, Guadalupe44 min
May 13, 2:18 AM CDTSpecial Weather StatementEWXAtascosa42 min
May 13, 2:29 AM CDTSpecial Weather StatementEWXCaldwell46 min
May 13, 2:39 AM CDTSpecial Weather StatementEWXTravis51 min
May 13, 3:01 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 4 more5 hr
May 13, 3:25 AM CDTAreal Flood AdvisoryEWXKinney4 hr
May 13, 4:25 AM CDTAreal Flood AdvisoryEWXBastrop, Fayette, Lee4 hr
May 13, 4:41 AM CDTSpecial Weather StatementEWXFayette34 min
May 13, 5:52 AM CDTAreal Flood AdvisoryEWXBexar5 hr
May 13, 6:10 AM CDTRiver Flood WarningEWXGoliad, Karnes56 hr
May 13, 6:18 AM CDTAreal Flood AdvisoryEWXLavaca5 hr
May 13, 6:47 AM CDTSpecial Weather StatementEWXComal13 min
May 13, 6:53 AM CDTSpecial Weather StatementEWXAtascosa22 min
May 13, 7:42 AM CDTFlash Flood Warning Considerable damage threatEWXDeWitt, Lavaca3 hr
May 13, 8:24 AM CDTRiver Flood WarningEWXDeWitt3 days
May 13, 8:24 AM CDTRiver Flood WarningEWXDeWitt4 days
May 13, 8:40 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Gonzales, Guadalupe, Lee and 1 more7 hr
May 13, 8:42 AM CDTRiver Flood WarningEWXBexar, Wilson17 hr
May 13, 8:42 AM CDTRiver Flood WarningEWXBexar43 hr
May 13, 8:42 AM CDTRiver Flood WarningEWXKarnes13 hr
May 13, 8:42 AM CDTRiver Flood WarningEWXKarnes, Wilson30 hr
May 13, 10:17 AM CDTSpecial Weather StatementEWXGuadalupe58 min
May 13, 10:48 AM CDTFlash Flood Warning Considerable damage threatEWXDeWitt, Gonzales, Karnes, Lavaca5 hr
May 13, 11:18 AM CDTSpecial Weather StatementEWXCaldwell, DeWitt, Gonzales, Guadalupe, Hays57 min
May 13, 12:19 PM CDTSpecial Weather StatementEWXGonzales56 min
May 13, 12:40 PM CDTAreal Flood AdvisoryEWXEdwards, Real2 hr
May 13, 3:42 PM CDTAreal Flood AdvisoryEWXDeWitt, Gonzales, Karnes, Lavaca2 hr

Nearby

Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.